Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 222, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 13, 2018, 7:54 PM CDT for St. Clair County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2018, 7:54 PM CDT (00:54 UTC)
- Expired
- Jul 13, 2018, 8:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County St. Clair County, MO
The radar
The Springfield radar (KSGF), 84 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1267 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1735 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
832 WUUS53 KSGF 140054 SVRSGF MOC185-140130- /O.NEW.KSGF.SV.W.0222.180714T0054Z-180714T0130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Springfield MO 754 PM CDT FRI JUL 13 2018 The National Weather Service in Springfield has issued a * Severe Thunderstorm Warning for... Southeastern St. Clair County in west central Missouri... * Until 830 PM CDT. * At 754 PM CDT, a severe thunderstorm was located near Osceola, or 17 miles east of El Dorado Springs, moving northeast at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Osceola... Collins... Vista... Gerster... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3788 9363 3793 9380 3810 9371 3805 9350 TIME...MOT...LOC 0054Z 203DEG 7KT 3795 9371 HAIL...<.75IN WIND...60MPH $$ Wise
2 follow-up statements
188 WWUS53 KSGF 140122 SVSSGF Severe Weather Statement National Weather Service Springfield MO 822 PM CDT FRI JUL 13 2018 MOC185-140130- /O.CON.KSGF.SV.W.0222.000000T0000Z-180714T0130Z/ St. Clair MO- 822 PM CDT FRI JUL 13 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR SOUTHEASTERN ST. CLAIR COUNTY... At 822 PM CDT, a severe thunderstorm was located near Osceola, or 20 miles northeast of El Dorado Springs, moving northeast at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Osceola... Collins... Vista... Gerster... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. If on or near Truman Lake, get away from the water and move indoors or inside a vehicle. remember, lightning can strike out to 15 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3789 9362 3795 9378 3810 9371 3805 9350 TIME...MOT...LOC 0122Z 203DEG 7KT 3800 9368 HAIL...<.75IN WIND...60MPH $$ Schaumann
690
WWUS53 KSGF 140130
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
830 PM CDT FRI JUL 13 2018
MOC185-140140-
/O.EXP.KSGF.SV.W.0222.000000T0000Z-180714T0130Z/
St. Clair MO-
830 PM CDT FRI JUL 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. CLAIR COUNTY
HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3789 9362 3795 9378 3810 9371 3805 9350
TIME...MOT...LOC 0130Z 203DEG 7KT 3801 9367
$$
SchaumannWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:16 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 13, 6:16 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
616 PM CDT Fri Jul 13 2018
.SHORT TERM...(This evening through Saturday)
Issued at 156 PM CDT Fri Jul 13 2018
A CU field has developed across much of the area with a little
better CU depth near the Highway 65 corridor and on either side
from the Branson area to the SGF area up to the Lake of the Ozarks
area. There have been a couple tiny blips on radar. Over the next
hour or so, we should see some convection developing between Table
Rock Lake and the SGF area. These isolated storms will move
northward. We can't rule out an isolated strong storm with gusty
winds up to 50 mph, small hail, brief heavy downpours, and of
course lightning. All convection will dissipate by sunset with the
loss of daytime heating.
The upper level ridge continues to slowly move eastward and
gradually start seeing less influence on our local weather on
Saturday. It will still remain hot and humid. At this time, we
will continue the existing Heat Advisories but temperatures will
also be creeping slightly downward as well. We do have a slightly
better chance for scattered storms Saturday afternoon and evening
with a disturbance moving into the region and a weak frontal
boundary. These rain chances will bring some relief to a few more
locations tomorrow.
.LONG TERM...(Saturday Night through Friday)
Issued at 156 PM CDT Fri Jul 13 2018
Scattered storm chances will continue Sunday into Monday along
with more seasonable like warm temperatures thanks to added cloud
cover and a frontal boundary in the area. That frontal boundary
may become oriented from northwest to southeast across the Ozarks
Region with the mid level flow from the northwest. Better than
average rain chances continue into mid week. Guidance shows a
stout shortwave moving across the Midwest Region on Thursday. This
feature will continue storm chances into late next week. While
widespread severe weather is not expected, there is always a
chance for isolated strong to severe storms possible. WPC 7 day
rainfall forecast totals indicate 1 to 2 inches could be possible
which is would be extremely helpful for our drought situation.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 604 PM CDT Fri Jul 13 2018
Widely scattered thunderstorms will diminish early this evening
with the loss of daytime heating. Brief MVFR and IFR are expected
around storms. Otherwise, VFR is expected tonight with light south
to southeast winds.
Scattered thunderstorms are then expected Saturday afternoon.
MVFR and brief IFR conditions will occur around storms along with
gusty and erratic winds.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT Saturday for MOZ055>058-066>069-
077>080-088>090-093-094-101.
KS...Heat Advisory until 8 PM CDT Saturday for KSZ073-097-101.
&&
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...SchaumannHazardous weather outlook, Jul 13, 6:36 PM CDT, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 636 PM CDT Fri Jul 13 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-142345- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 636 PM CDT Fri Jul 13 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited lightning risk. Elevated excessive heat risk. DISCUSSION... Widely scattered thunderstorms will remain possible through mid-evening in the general vicinity of the U.S. 65 corridor. The main potential hazards will include cloud to ground lightning and wind gusts to 40 mph. Heat index values will range from the upper 90s to around 105 degrees until mid-evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered storms will occur at times this weekend into next week. Heat index values will range from the upper 90s to around 105 degrees on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:29 PM CDT | Special Weather Statement | SGF | Benton | 31 min |
| Jul 13, 9:00 PM CDT | Special Weather Statement | SGF | Benton | 45 min |
| Jul 13, 10:01 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Pulaski | 44 min |
| Jul 14, 4:49 PM CDT | Special Weather Statement | SGF | Oregon | 26 min |
| Jul 14, 5:41 PM CDT | Special Weather Statement | SGF | Pulaski | 34 min |
| Jul 14, 6:36 PM CDT | Special Weather Statement | SGF | Dent | 24 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.